MAUDE Adverse Event Report: COOK INC NCOMPASS NITINOL TIPLESS STONE EXTRACTOR; FFL DISLODGER, STONE, BASKET, URETERAL, METAL

COOK INC NCOMPASS NITINOL TIPLESS STONE EXTRACTOR; FFL DISLODGER, STONE, BASKET, URETERAL, METAL
Model Number G32701
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/26/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510k #: exempt.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It has been reported that during an unknown procedure in a (b)(6) year old male patient using a ncompass nitinol tipless stone extractor, the basket would not open.Another similar device was used to complete the procedure.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Additional details have been requested regarding the patient and event.At this time no additional information has been provided.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: a review of the complaint history, device history record, drawing, instructions for use (ifu), manufacturing instructions, and quality control, as well as a visual inspection and functional test were conducted during the investigation.The complainant returned one ncompass nitinol tipless stone extractor.The device was returned with the handle in the open position and the basket formation in the closed position and protruding 4 mm from the distal tip of the basket sheath.There was a kink 1 cm from the distal tip of support sheath, the distal end of the basket had been cut away and was not retuned, and the male luer lock adapter that secures the sheath assembly to the handle had been unscrewed from the handle and was not returned.Functional testing noted that the handle will not actuate the basket formation.The basket assembly will not move.The basket formation cannot be manually moved.A document based investigation evaluation was also performed.A review of the device history record (dhr) found no non-conformances related to the reported failure mode.A review of complaint history records shows no other complaints associated with the complaint device lot.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually/functionally inspected by quality control and no related gaps in production or processing controls were noted.Because there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.The device is shipped with instruction for use (ifu) which notes: precaution: (¿) do not use excessive force to manipulate this device.Damage to the device may occur.Based on the information provided, the examination of returned product and the results of the investigation, it was determined unintended use error caused or contributed to the event.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
There is no new patient or event information to report.

Brand Name
NCOMPASS NITINOL TIPLESS STONE EXTRACTOR
Common Device Name
FFL DISLODGER, STONE, BASKET, URETERAL, METAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8832914
Report Number1820334-2019-01816
Device Sequence Number14278798
Product Code FFL
UDI-Device Identifier00827002327016
UDI-Public(01)00827002327016(17)220402(10)9635675
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/02/2022
Device Model NumberG32701
Device Catalogue NumberNCT4-024115
Device Lot Number9635675
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/05/2019
Initial Date Received by Manufacturer 07/16/2019
Supplement Date Received by Manufacturer08/08/2019
Initial Report FDA Received Date07/26/2019
Supplement Report FDA Received Date08/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age53 YR